MAUDE Adverse Event Report: KINETIC CONCEPTS, INC V.A.C.® GRANUFOAM¿ DRESSING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC V.A.C.® GRANUFOAM¿ DRESSING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number M8275051
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it could not be determined when the foreign material alleged to be v.A.C.® granufoam¿ dressing was placed in the wound.The foreign material was not returned for identification; therefore, solventum is unable to confirm its identity.All end release testing of the product and packaging met specifications.Device labeling, available online and in print, states: dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.V.A.C.® dressing foam (except v.A.C.® granufoam silver¿ dressing) is radiolucent, not detectable on x-ray.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described in the bleeding section, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 24-apr-2025, the following information was provided by the nurse: a patient allegedly had small bits of black foam embedded in the wound.This makes a total of three patients now; some with as many as 75 pieces of black foam.There was some material present coming from the small v.A.C.® granufoam¿ dressing out of the package.On 29-apr-2025, the following information was provided by the nurse: the most recent patient had v.A.C.® granufoam¿ dressing placed, lot number c12078v011.The previous two patients were transferred from another acute care facility with embedded v.A.C.® granufoam¿ dressing so there are no lot numbers available.All three patients required sharp and mechanical debridement to remove the embedded foam.The exact dates of occurrence of the two previous patients were unknown.On 30-apr-2025, a device history record review was completed for v.A.C.® granufoam¿ dressing lot number c12078v011.All end release testing of product and packaging met specifications.The alleged patient with embedded small v.A.C.® granufoam¿ dressing for lot number c12078v011 is reported under mdr-3009897021-2025-00018.The alleged previous two patients with embedded v.A.C.® granufoam¿ dressing is reported under mdr-3009897021-2025-00019.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key22022622
Report Number3009897021-2025-00018
Device Sequence Number9412011
Product Code OMP
UDI-Device Identifier00849554002104
UDI-Public01008495540021041726013110C12078V011
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberM8275051
Device Catalogue NumberM8275051
Device Lot NumberC12078V011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown